Format

Send to

Choose Destination
Am J Gastroenterol. 1992 Dec;87(12):1696-704.

Hepatotoxicity of nonsteroidal anti-inflammatory drugs.

Author information

1
Department of Medicine, University of Pittsburgh, School of Medicine, Pennsylvania.

Abstract

The steady increase in nonsteroidal anti-inflammatory drug (NSAID) use over the past decade has been associated with an increased awareness of the gastrointestinal complications of these agents. As a result, several reviews on this topic have been published. Associated with the increased recognition of the untoward gastrointestinal consequences of NSAID use has been an increasing awareness of the untoward hepatic consequences of NSAID use. Nonetheless, many physicians either remain unaware of the hepatotoxic potential of NSAIDs or are unsure which agents are either safer or associated with a greater risk for hepatotoxicity. The following is an overview of the hepatotoxicity of NSAIDs that identifies both the type and severity of such reactions, where sufficient data exist to allow such judgements to be made.

PMID:
1449128
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center